MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3
Catalog Number 816085100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported false negative results of one specimen when tested with biotestcell 3 on the tango infinity during instrument validation.The customer stated that the specimen contained an anti-c which reacted positive in the gel method.The customer also reported that cell #1 which is supposed to be c positive looked funky and therefore she edited the result to positive.The customer repeated the test two days later and yielded a 1+ positive result with cell #1.The customer returned the supposedly defective product for investigational testing and also the specimen that had caused a false negative test result.Our quality control laboratory tested the product sample returned by the customer as well as their retention sample with the specimen on tango infinity and yielded a weak positive reaction with cell #1 of biotestcell 3.Based on the correct positive result with biotestcell 3 on tango infinity our quality control laboratory did not perform further investigation of the specimen.The returned product sample as well as the retention sample of biotestcell 3 was tested with different positive and negative controls.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 3 functions correctly.We received no further complaints related to this issue.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity: the customer provided result images of antibody screen and cells 1, 3, 5, and 9 of antibody identification panel.Cell 1 of antibody screen shows intermediate result, which the customer has manually edited to 1+.Repeat testing was interpreted as 1+ result and this can be visually confirmed.The panel cells are showing visually intermediate (slightly beginning reaction) to negative results.The tango infinity was installed on august 20, 2019; it has not had a preventive maintenance service yet.The instrument was inspected by our field service engineer.Log files were collected and metrology performed.The performance verification with customer's control samples resulted as expected.Metrology qualification was performed according to the checklist with passing quality control results.Post adjustment camera setting values are within acceptable range, the log files did not show any issue relevant abnormalities.No indication for an instrument malfunction could be identified on current data.The service engineer confirmed a proper function of the instrument.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9382752
Report Number9610824-2019-00073
Device Sequence Number16280270
Product Code KSZ
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)191118(10)8939021-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2019
Device Catalogue Number816085100
Device Lot Number8939021-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1